Florida, 2004Damaging Wind in Florida, June 6, 2004
June 6, 2004 · NWS MFL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 6, 12:45 PM EST, 33 minutes earlier.
Area forecast discussion, Jun 6, 12:45 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT SUN JUN 6 2004
.DISCUSSION...NO MAJOR SYNOPTIC FEATURES TO AFFECT SOUTH FLORIDA
NEXT SEVERAL DAYS. HOWEVER...THE SUBTLE CHANGES IN THE LOW/MID LEVEL
RIDGE AXIS WILL OF COURSE DICTATE WHERE CONVECTION WILL BE FAVORED.
THE MEAN LOW-MID LEVEL RIDGE IS TO GRADUALLY LIFT NORTHWARD LATE
TOMORROW...ALLOWING THE FLOW TO BECOME PREDOMINANTLY ESE. THIS FLOW
PATTERN IS EXPECTED TO CONTINUE THROUGH MID WEEK...KEEPING THE
FAVORED CONVECTIVE AREAS ACROSS INTERIOR AND WESTERN PORTIONS OF
SOUTH FLORIDA. BY LATE WEEK...THE MEAN WESTERN ATLANTIC RIDGE SLIDES
SOUTHEASTWARD...SHIFTING THE FLOW TO SOUTHERLY...AND EVENTUALLY
SOUTHWESTERLY BY NEXT WEEKEND...AS A TROUGH APPROACHES FLORIDA FROM
THE NW. SO BY WEEKS END...THE FAVORED CONVECTIVE AREAS WILL SHIFT
EASTWARD IN RESPONSE TO THIS CHANGE IN FLOW.
GFS SHOWS MID LEVEL TEMPS MODERATING THROUGH MID WEEK WITH UPPER
RIDGING IN PLACE. THIS WILL TEND TO KEEP THE THUNDERSTORMS THAT
DEVELOP MORE TAME COMPARED TO THE PAST FEW DAYS...BUT STILL WILL
CONTAIN LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING.
&&
.MARINE...MARINE CAMS, NOT SURPRISINGLY, SHOW VERY LOW SEAS...ALMOST
LIKE GLASS IN PLACES. ESE FLOW WILL PICK UP JUST A BIT THIS
WEEK...AS PRESSURE GRADIENT TIGHTENS...SO WINDS IN THE 10-15 KT
RANGE CAN BE EXPECTED MUCH OF THIS WEEK. THIS WILL BRING SEAS INTO
THE 2-4 FOOT RANGE.
&&
.FIRE WEATHER...RHS WILL CONTINUE ABOVE CRITICAL LEVELS, SO NO
PROBLEMS...ALTHOUGH IT SURE HAS BEEN DRY OF RECENT ACROSS MOST OF
SOUTHEAST FLORIDA. SINCE YESTERDAY...FT. LAUDERDALE OFFICIALLY HAS
RECEIVED ONLY 1.01 OF RAIN IN THE PAST 53 DAYS. MIAMI HASNT FAIRED
ANY BETTER...WITH ONLY 0.31 OF RAINFALL IN THE PAST 33 DAYS...SINCE
MAY 4TH, OVER A MONTH NEEDLESS TO SAY...RAIN WILL BE WELCOME
HERE...AND SOME AREAS HAVE FINALLY RECEIVED SOME RAINFALL TODAY. THE
BEST CHANCE FOR RAINFALL FOR THE EASTERN METROS THROUGH MID WEEK
WILL BE MID-LATE MORNING TOMORROW...BEFORE THE ATLANTIC SEA BREEZE
SWEEPS INLAND. THEN...TUE-THU...ACTIVITY MAY REMAIN JUST WEST OF
THESE METRO AREAS AGAIN. ANY NIGHTTIME ACTIVITY IS NOT EXPECTED TO
PRODUCE MUCH RAINFALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 89 75 87 / 20 50 20 30
FORT LAUDERDALE 77 88 76 87 / 20 50 20 30
MIAMI 77 88 78 89 / 20 50 20 30
NAPLES 74 90 73 90 / 00 30 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
57
57
Hazardous weather outlook, Jun 6, 3:30 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EDT SUN JUN 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA
FLZ068-072-074-062200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
430 AM EDT SUN JUN 6 2004
.DAY ONE...TODAY
...STRONG THUNDERSTORMS POSSIBLE INLAND WITH A MODERATE RISK OF
LIGHTNING...
...MODERATE RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS...
AN UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO
STRONG THUNDERSTORMS MAINLY INLAND FROM THE COAST THIS AFTERNOON.
THESE THUNDERSTORMS WILL MOVE NORTH TO NORTHEAST AND AFFECT MAINLY
THE INTERIOR AND NORTHEAST PORTIONS OF THE AREA.
LOCALLY HEAVY RAINS WITH GUSTY WINDS AND POSSIBLE SMALL HAIL CAN BE
EXPECTED. LIGHTNING WILL BE FREQUENT AT TIMES. THOSE SPENDING TIME
OUTDOORS SHOULD SEEK SHELTER IF A THUNDERSTORM APPROACHES THIS
AFTERNOON.
IN THE ADJACENT COASTAL WATERS...THERE IS A MODERATE RISK OF
WATERSPOUTS DEVELOPING.
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...MODAY THROUGH SATURDAY
THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING
STRIKES THE MAIN WEATHER HAZARD.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FLZ063-066-067-069>071-073-075-062200-
EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
430 AM EDT SUN JUN 6 2004
.DAY ONE...TODAY
...STRONG THUNDERSTORMS THIS AFTERNOON WITH A MODERATE RISK OF
LIGHTNING...
A WEAK UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD
TO THE DEVELOPMENT OF STRONG THUNDERSTORMS THIS AFTERNOON MAINLY IN
THE INTERIOR OF SOUTH FLORIDA.
FREQUENT LIGHTNING WILL BE THE MAIN HAZARD BUT LOCALLY HEAVY RAINS
MAY OCCUR ALONG WITH POSSIBLE SMALL HAIL. THOSE SPENDING TIME
OUTDOORS TODAY SHOULD SEEK SHELTER IF THUNDERSTORMS APPROACH.
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORM ACTIVITY CAN BE EXPECTED TO DEVELOP EACH DAY WITH
LIGHTNING THE MAIN WEATHER HAZARD.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 6, 11:46 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1246 PM EDT SUN JUN 6 2004
FLZ072-061715-
BROWARD METROPOLITAN-
1246 PM EDT SUN JUN 6 2004
AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
THE LOXAHATCHEE WILDLIFE REFUGE MOVING SOUTH AT 10 MPH. THIS STORMS
WILL AFFECT THE CITIES OF PARKLAND...CORAL SPRINGS...MARGATE AND
COCONUT CREEK THROUGH 215 PM. VERY HEAVY DOWNPOURS...WIND GUSTS TO
40 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS
STORMS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.
Special weather statement, Jun 6, 12:52 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
152 PM EDT SUN JUN 6 2004
FLZ072-061815-
BROWARD METROPOLITAN-
152 PM EDT SUN JUN 6 2004
AT 151 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
SUNRISE AND PLANTATION MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL
PRODUCE WIND GUST TO 50 MPH...NUMEROUS CLOUD TO GROUND LIGHTNING AND
VERY HEAVY DOWNPOURS.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Thunderstorm Wind, Miami-Dade
- When
- June 6, 1:18 PM EST
- Where
- Miami-Dade County, Sweet Water
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- MARINER
- Coordinates
- 25.767, -80.367
Power lines, trees, and signs were blown down on and near the FIU south Campus.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 6 to 7, 2004$1.1 million · F0 · 27 events
- Tornado in North Dakota, June 6, 2004F2 · 1 event
- Tornadoes and Hail in North Dakota, June 6, 2004F1 · 12 events
- Heavy Rain in Puerto Rico, June 6, 2004$50,000 · 2 events
- Damaging Wind in Tennessee, June 6, 2004$50,000 · 60 kt wind · 1 event
- Damaging Winds in Mississippi, June 6, 2004$34,000 · 55 kt wind · 5 events
- Tornado in North Dakota, June 6, 2004F1 · 1 event
- Hail and Damaging Wind in Florida, June 6, 2004$20,000 · 60 kt wind · 2 events
- Lightning Strike in Alabama, June 6, 20041 injured · 1 event
- Hail and Damaging Winds in Florida, June 6, 20041.25 in hail · 6 events
- Strong Wind in California, June 6 to 8, 2004$3,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Florida, June 6, 2004$10,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407060.